I had ulthera done on the neck, chin, jawline, and lower face a few days ago. The day after the procedure, the saggy area under my chin had grown much larger and is sagging down much lower, and is now much more noticeable than before. Is this likely swelling that will resolve, with that area going back to normal or being improved? The skin is really hanging down and feels loose and flaccid. Also, my neck and that area under the chin are numb. Are these normal side effects? Thanks in advance!
Ultherapy - "Gobble" Area Under Chin Looks Worse - Normal (Temporary) Side Effect?
Doctor Answers (3)
Swelling after Ultherapy is usually minimal
Ulthera uses focused ultrasound to stimulate the collagen-rich layer under the skin, so the collagen remodeling that occurs over a few months after the treatment gives a firming effect. Because there is heat generated at the focal point, there is often some swelling. Also, better collagen to begin with often means better results, so it works best on patients in their 40's as compared to late 50's or 60's. The neck is a tricky are because the two skin folds that form from the chin toward the chest are related to a muscle called the platysma, not simply skin laxity, so the response to Ulthera is often less ideal there. Most likely in your case the problem you describe would be temporary.
Ultherapy of the neck for lifting
Swelling does occur in many patients. The Ultherapy works by inducing inflammation which then causes production of new collagen which then helps solidify loose tissues. The localized swelling can make some tissues look more baggy initially. Swelling can cause itching and numbness in some patients. Please bring these symptoms to the attention of your doctor. They can examine you and give you reassurance.
Web reference: http://www.thenyac.com/ultherapy/index.html
Ulthera therapy lower face
It would be great if you could post some pictures. But in general it is to early to make any judgments since it can take up to 3 months to see results. It could be more swelling in one area then the other that maybe causing this effect. Also if more lines during the treatment were applied then to another an effect like that maybe noticed. Regarding the pain it is possible to have that type of response for weeks after the treatment but that should resolve since those effects are temporary.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.